MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-5-20-HELIX
Medical Device Problem Codes Break (1069); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that two 20 mm concerto coils would not detach due to filament break, and one 15 mm concerto coil would not detach when it broke at its end.The patient was treatment for a gastrointestinal bleed.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the two 20mm concerto coils would not detach because the filament in the detachment filament broke at hypo tube break indicator when attempting to manually detach the coils.There was not enough filament exposed to manually pull to detach the coils.The coils were removed without complication and no resistance occurred in the non-medtronic catheter during delivery or positioning.The concerto coil 15mm coil would not detach manually.This physician/account typically does not use the instant detacher.They prefer to manually detach coils.After these three coils did not deploy successfully, they went on to use several more concerto coils without complications.The physician did not attempt to detach using any instant detacher.Instead, there was a single manual attempt at detachment.Prior to coil non-detachment, no issues were encountered.No push wire damage was observed after removal from the patient.The event cause was not determined.There was no issue with the instant detacher.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Additional information was received.The cause of the event was not determined, and there was no friction or difficulty during delivery or positioning.No resistance was encountered in any section of the catheter.The catheter was flushed according to the ifu, but it was not a medtronic product.The defect with the concerto coil was that the manual break detachment did not work; no instant detacher was used.No issues were encountered prior to the coil non-detachment, and no pushwire damage was observed after removal from the patient.Ancillary devices include a microcatheter: terumo 2.4fr progreat.
 
Additional Manufacturer Narrative
H3: product analysis as found condition- the concerto device was returned for analysis within a shipping box, within a tyvek biohazard pouch, within a sealed plastic biohazard pouch, within its opened concerto inner pouch and within an introducer sheath.Two other concerto devices were also returned and will be addressed in pli-10 and pli-30.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.Two breaks were found at the break indicator.It is likely that a manual detachment was attempted at this location.The proximal segment (including the actuator interface and positive load indicator) was not returned for analysis.The proximal section of the distal pusher was found bent.No other damages were found with the concerto pusher.The coin was found still against the lumen stop.Blood was found under the ptfe shrink tubing and within the lumen stop.No damages or irregularities were found with the shield coil.The implant coil was found still attached to the pusher.The implant coil was found to be damaged.The lumen stop was found damaged.The coin was found undamaged.Testing/analysis ¿ a section of the pusher was broken, and the exposed release wire was retracted; and the coin did not exit the lumen stop as the release wire was found stuck.Under magnification, the ptfe shrink tubing was removed, and the blood was dissolved.The release wire was retracted, and the coin exited the lumen stop with resistance encountered.The implant coil became detached.No other damages or anomalies were found with the returned device.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed.It is possible the non-detachment was caused by the damaged lumen stop, causing the coin to become stuck.The cause of the lumen stop damage could not be determined.It is also possible the cause of the non-detachment is the blood found within the lumen stop and under the jacket causing the coin to become stuck within the lumen stop.It is not clear if the blood had coagulated during the procedure.The implant detached and release wire was able to be retracted once the blood was dissolved during analysis.The proximal release wire was found broken.It is possible the release wire broke due to retracting against resistance.The implant coil was found damaged, possibly caused by advancing against resistance or handling after retracted back out.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24640254
Report Number9617601-2026-01903
Device Sequence Number13208114
Product Code KRD
UDI-Device Identifier00847536044944
UDI-Public(01)00847536044944(17)270508(10)228846103
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNV-5-20-HELIX
Device Catalogue NumberNV-5-20-HELIX
Device Lot Number228846103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Initial Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale